MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Healthcare professional information unavailable due to privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing embolization for arteriovenous malformation (avm) with inflow around the superior sagittal sinus (sss).Marathon approach from anterior cerebral artery (aca) distal.After placement in the target vessel, 0.23 cc of dmso was injected after flushing with saline.After that, it was replaced with an onyx syringe with a catheter adapter and the injection was initiated.After 90 seconds, the fluoroscopy could not confirm the injection, so upon checking the hand, it was discovered that the catheter had stopped moving after 0.1 cc had been injected.Deciding that it might be hardened in the catheter, the catheter was removed.Fluoroscopy also confirmed that no onyx was in the catheter.After that, it was switched to another product and the procedure was continued and successfully completed.Premature coagulation occurred.The empty space of the delivery catheter was filled with dmso.The physician did not pause during onyx injection.The injection rate was in accordance with the ifu.The duration of the onyx injection was 90 seconds.The device was prepared as indicated in the package insert.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).The avm was not located in the brain's functional region.It was noted the patient's vessel tortuosity was strong.Postoperative findings related to blood flow imaging was shunt inflow was drastically reduced due to successful embolization of the shunt pouch.There was no health damage present.Additional information received that after entering the total 0.81cc, embolization of the target feeder was completed.The catheter was removed while applying negative pressure.At that time, a small amount of the onyx mass on the catheter tip was separated.The catheter was removed as is.Luckily, it did not migrate to the normal blood vessel.The procedure was suspended for approximately 10 minutes, and contrast imaging was performed twice.It was confirmed that the separated onyx mass also migrated to the original mass, as to whether it got on the bloodstream or not.Safety was confirmed, so the procedure was continued without any problems.After that, it was replaced with another product, and the procedure was continued and completed successfully.It was reported migration and separation of the onyx precipitated mass occurred during the catheter removal.There was reflux of onyx.A regurgitation of "just a little" 5mm had been performed.The physician did pause during onyx injection.The interruption time was 4 minutes and 30 sections (9 interruptions of 30 seconds).There was additional force during the catheter removal.There was no surgical or medicinal intervention required.There was no vasospasm.The catheter tip did not get caught or was difficult to remove.
 
Event or Problem Description
Additional information received that the catheter used was not a medtronic device.It is unknown if there was any kink or damage on the catheter.There are no device images available.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16809668
Report Number2029214-2023-00695
Device Sequence Number12307437
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB466451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/10/2023
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale